Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 42, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 6:09 AM CDT for Cullman County, Marshall County, Morgan County, Alabama. It was in force for 36 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 6:09 AM CDT (11:09 UTC)
- Expired
- Apr 27, 2011, 6:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Cullman County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:10 AM CDT | TSTM WND DMG | 2 W Hanceville, AL | TREES WERE BLOWN DOWN AT WALLACE STATE COLLEGE. POSSIBLE TORNADO DAMAGE. |
| Apr 27, 6:11 AM CDT | TSTM WND GST 90 | 1 Sw Hanceville, AL | A 90 MPH GUST WAS REPORTED. POWER WAS OUT AT HIS LOCATION AS WELL. |
| Apr 27, 6:14 AM CDT | TSTM WND DMG | Hanceville, AL | TREES WERE BLOWN DOWN. |
| Apr 27, 6:18 AM CDT | TSTM WND DMG | Holly Pond, AL | RV CAMPER WAS BLOWN ONTO THE ROAD. |
| Apr 27, 6:25 AM CDT | TSTM WND DMG | Arab, AL | TREES DOWN ON HOMES ALONG HIGHWAY 231 SOUTH OF ARAB. POSSIBLE TORNADO. |
| Apr 27, 6:30 AM CDT | TSTM WND DMG | 3 Ne Arab, AL | SEVERAL TREES DOWN ALONG HIGHWAY 69 BETWEEN ARAB AND GUNTERSVILLE. POSSIBLE TORNADO. |
| Apr 27, 6:30 AM CDT | TSTM WND DMG | Arab, AL | CHICKEN HOUSES WERE DESTROYED. POSSIBLE TORNADO DAMAGE. |
| Apr 27, 6:34 AM CDT | TSTM WND DMG | Arab, AL | POWERLINES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
367
WFUS54 KHUN 271109
TORHUN
ALC043-095-103-271145-
/O.NEW.KHUN.TO.W.0042.110427T1109Z-110427T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
609 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
WEST CENTRAL MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 645 AM CDT
* AT 606 AM CDT...TRAINED WEATHER SPOTTERS REPORTED DAMAGE
ASSOCIATED WITH A POSSIBLE TORNADO NEAR CULLMAN...MOVING NORTHEAST
AT 70 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
HULACO.
RYAN CROSSROADS.
MORGAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3420 8705 3451 8664 3450 8653 3447 8647
3449 8641 3445 8630 3426 8646 3425 8652
3421 8655 3419 8654 3413 8659 3412 8662
3410 8665 3409 8669 3406 8668 3400 8673
TIME...MOT...LOC 1108Z 221DEG 62KT 3421 8676
$$
SL3 follow-up statements
941
WWUS54 KHUN 271116
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 AM CDT WED APR 27 2011
ALC043-095-103-271145-
/O.CON.KHUN.TO.W.0042.000000T0000Z-110427T1145Z/
MORGAN AL-CULLMAN AL-MARSHALL AL-
616 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR WEST
CENTRAL MARSHALL...NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN
COUNTIES...
AT 614 AM CDT...TRAINED WEATHER SPOTTERS HAVE REPORTED MULTIPLE
TREES DOWN AND DAMAGED BUILDINGS IN HANCEVILLE ASSOCIATED WITH A
POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR WALTER MOVING
NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW...EVA...BAILEYTON...HULACO...FLORETTE...RYAN CROSSROADS...
JOPPA...ARAB...EDDY...MORGAN CITY AND UNION GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3426 8698 3451 8664 3450 8653 3447 8647
3449 8641 3445 8630 3426 8646 3425 8652
3421 8655 3419 8654 3413 8659 3409 8669
3406 8668 3405 8669
TIME...MOT...LOC 1114Z 228DEG 48KT 3418 8664
$$
SL472
WWUS54 KHUN 271125 RRA
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 AM CDT WED APR 27 2011
ALC043-095-103-271145-
/O.CON.KHUN.TO.W.0042.000000T0000Z-110427T1145Z/
MORGAN AL-CULLMAN AL-MARSHALL AL-
625 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR WEST
CENTRAL MARSHALL...NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN
COUNTIES...
AT 620 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO TOUCHDOWN
NEAR HANCEVILLE. THIS TORNADO IS CURRENTLY LOCATED NEAR
BAILEYTON...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDDY...
MORGAN CITY AND UNION GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3417 8660 3433 8688 3451 8664 3450 8653
3447 8647 3449 8641 3445 8630 3426 8646
3425 8652 3421 8655 3419 8654 3417 8660
3415 8660
TIME...MOT...LOC 1124Z 228DEG 48KT 3427 8652
$$
SL772
WWUS54 KHUN 271133
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 AM CDT WED APR 27 2011
ALC043-095-103-271145-
/O.CON.KHUN.TO.W.0042.000000T0000Z-110427T1145Z/
MORGAN AL-CULLMAN AL-MARSHALL AL-
633 AM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR WEST
CENTRAL MARSHALL...NORTHEASTERN CULLMAN AND SOUTHEASTERN MORGAN
COUNTIES...
AT 630 AM CDT...THE PUBLIC REPORTED TWO BARNS BLOWN DOWN NEAR HOLLY
POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3417 8660 3433 8688 3451 8664 3450 8653
3447 8647 3449 8641 3445 8630 3426 8646
3425 8652 3421 8655 3419 8654 3417 8660
3415 8660
TIME...MOT...LOC 1131Z 228DEG 48KT 3433 8644
$$
SSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 5:45 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 27, 5:45 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 AM CDT WED APR 27 2011
...HIGH RISK FOR SEVERE WEATHER TODAY...
...POTENTIAL FOR WIDESPREAD TORNADO OUTBREAK WITH LONG-TRACK
TORNADIC SUPERCELLS TODAY...
.UPDATE...FOR 12Z TAFS.
&&
.AVIATION...
BAND OF SEVERE THUNDERSTORMS WILL EXIT KHSV VCNTY BFR 12Z. -RA/RA
WITH EMBEDDED CG LTG WL CONTINUE THRU 13-14Z BEHIND THE LINE. A
BREAK IN THE ACTIVITY IS EXPECTED BFR ADDITIONAL THUNDERSTORMS DVLP
LATER TODAY WITH A HIGH RISK OF SEVERE WX.
&&
.DISCUSSION...A COMPLICATED SCENARIO EVOLVING TODAY WITH INITIAL
CONVECTION ASSOCIATED WITH SIGNIFICANT WIND SHEAR AND INSTABILITY
LIKELY MOVING ACROSS NORTHWEST ALABAMA BY 08-12Z THIS MORNING. THIS
ACTIVITY SHOULD RAPIDLY MOVE ACROSS NORTH CENTRAL AND NORTHEAST
ALABAMA DURING THE MORNING HOURS.
FORECAST MODELS ARE HAVING SOME DIFFICULTY HANDLING THE INSTABILITY,
WIND SHEAR, AND MCV'S MOVING WITHIN THE TROUGH ITSELF. HOWEVER, IT
DOES APPEAR BY CURRENT TRENDS, THAT UPPER LEVEL FORCING WILL BE
SUFFICIENT TO SUPPORT WIDESPREAD CONVECTION TODAY. TURNING TO
INSTABILITY AND WIND SHEAR, THE ENVIRONMENT WILL BE EXTREMELY
UNSTABLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AHEAD
OF THE COLD FRONT. CURVED HODOGRAPHS AND WIND SHEAR VALUES (AT TIMES
EXTREMELY HIGH) ALONG WITH INSTABILITY PARAMETERS ALL SUPPORT THE
POTENTIAL FOR A WIDESPREAD TORNADO OUTBREAK ACROSS SOUTHERN MIDDLE
TN AND NORTH ALABAMA. JUST TO GIVE FOLKS AN IDEA OF WHAT KIND OF
VALUES WE ARE SEEING BTWN 17-00Z:
1) SBCAPES ARE FORECAST TO BE 2500-3500 J/KG
2) 0-3KM SRH IS FORECAST TO BE 500-700 M2/S2
3) 0-3KM EHIS ARE FORECAST TO BE 4-8 M2/S2 OVER PORTIONS OF N
CENTRAL AL.
4) SFC DEWPOINTS ARE FORECAST TO BE BTWN 65-69F (POSSIBLY INTO THE
LOW 70S) DURING THE DAY.
IN ADDITION, A LLJ OF 65-75 KTS IS FORECAST TO REMAIN ACROSS THE
AREA THROUGHOUT MOST OF THE DAY. THE SFC LOW ASSOCIATED WITH THE
COLD FRONT WILL ALSO MOVE JUST TO THE NORTHWEST OF NW AL FROM S AR
(12Z TODAY) TO CENTRAL TN BY 18-23Z MEANING THAT CELLS CLOSER TO THE
SFC LOW IN THESE CASES TENDS TO DEVELOP OR MAINTAIN TORNADIC
ACTIVITY. UPPER LEVEL DIVERGENCE LOCATED JUST TO THE NE OF THE TN
VALLEY IS ALSO QUITE PRONOUNCED.
THEREFORE, GIVEN ALL OF THE ABOVE INFO., IT DOES APPEAR THAT LONG
TRACK TORNADIC SUPERCELLS ARE LIKELY ACROSS THE TN VALLEY. DAMAGING
WINDS AND LARGE HAIL ARE ALSO LIKELY WITH THESE STORMS. THOUGH HAIL
APPEARS TO BE THE LESSOR OF THE TWO. IT IS DIFFICULT TO SAY EXACTLY
WHEN THE CELLS WILL DEVELOP GIVEN THIS MORNING'S CONVECTION, BUT THE
TIME PERIOD WHEN ALL OF THESE INGREDIENTS APPEAR TO COME TOGETHER
APPEARS TO BE BTWN 17Z-00Z.
AS THE COLD FRONT APPROACHES THE TN VALLEY, EXPECTING AND REMAINING
FAST-MOVING SUPERCELLS TO BE CONGEALED INTO A QLCS WITH DAMAGING
WINDS AND BOWING SEGMENTS TO FINISH OFF THE SEVERE WEATHER THREAT.
THE FROPA TIMING SHOULD BE BTWN 21-03Z ACROSS NW AL (ENTERING) AND
03-06 ACROSS NE AL (EXITING).
AS IF WE NEEDED ANY MORE THREATS...FLASH FLOODING IS ALSO QUITE
LIKELY WITH CELLS TRAINING ALONG THE SAME AREAS ALONG WITH PROLIFIC
RAINFALL PRODUCING SUPERCELLS WOULD ACT TO CAUSE A CHALLENGING
FORECAST PROBLEM. GIVEN THE RECENT RAINFALL OVER NW AL, THOSE AREAS
APPEAR TO HAVE THE HIGHEST THREAT FOR FLASH FLOODING. WILL LEAVE THE
FLASH FLOOD WATCH IN PLACE.
AS MENTIONED PREVIOUSLY, THE LLJ WILL BE QUITE STRONG TODAY WHICH
MAY CAUSE INCREASED WINDS ACROSS THE AREA. THUS, WILL KEEP WIND
ADVISORY IN PLACE AS WELL.
BEHIND THE COLD FRONT CAA SHOULD QUICKLY DRY THE ATMOSPHERE FROM THE
WARM AND MUGGY CONDITIONS FELT TODAY INTO COOLER AND DRY BY LATE
WEDNESDAY NIGHT INTO THURSDAY. DAYTIME HIGHS WILL REGISTER CLOSE TO
THE 70 DEGREE MARK FOR THURSDAY WITH SUNNY CONDITIONS ON THE
BACKSIDE OF THE TROUGH. OVERNIGHT LOWS SHOULD ALSO EXPERIENCE A DROP
INTO THE UPPER 40S TO LOW 50S ON THURSDAY NIGHT WITH DAYTIME HIGHS
RECOVERING INTO THE MID 70S BY FRIDAY WITHIN RIDGE BUILDING. THERE
MAY BE A BRIEF TIME PERIOD OF CLOUDS ON SATURDAY AS A FEW WAVES OF
ENERGY CROSS THE REGION ATOP THE RIDGE. OTHERWISE, CONDITIONS SHOULD
BE PLEASANT WITH HIGHS IN THE LOW 80S FOR BOTH SATURDAY AND SUNDAY.
BY SATURDAY, ANOTHER LONGWAVE TROUGH CROSSING THE PACIFIC NORTHWEST
INTO THE ROCKIES WILL APPROACH THE AREA ON SUNDAY. THE MED RANGE
MODELS ARE CONTINUING TO HAVE TROUBLE WITH THE STRENGTH OF THE RIDGE
OVER THE SOUTHEAST AND THIS IS LIKELY WHY THE TIMING OF THIS SYSTEM
IS CONTINUING TO SLOW THIS SYSTEM DOWN. FOR NOW, WILL TAKE A
COMPROMISE SOLUTION AND TAKE OUT THUNDERSTORMS FOR SUNDAY AND KEEP
THEM FOR SUNDAY NIGHT INTO MONDAY NIGHT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION...KULA
DISCUSSION...SL.77Hazardous weather outlook, Apr 27, 3:24 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 324 AM CDT WED APR 27 2011 ALZ001>010-016-TNZ076-096-097-271815- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 324 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH 8 AM CDT. THUNDERSTORM ACTIVITY OVER EASTERN MISSISSIPPI WILL BEGIN AFFECTING NORTHWEST ALABAMA AROUND 4 AM. THE PRIMARY THREATS WILL BE TORNADOES...DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THIS MORNING... PARTICULARLY ACROSS NORTHWEST ALABAMA. THE ATMOSPHERE WILL BECOME VERY UNSTABLE...CREATING A VOLATILE SITUATION ACROSS THE TENNESSEE VALLEY TODAY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL INCREASE...ESPECIALLY FROM THE LATE MORNING INTO THE EARLY EVENING. SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE REGION. A POTENTIAL FOR STRONG...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO INCREASE THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS THREAT. ALSO...WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT THROUGH 8 PM WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUESTED BEFORE DAYBREAK...ESPECIALLY FOR THE WESTERN HALF OF THE AREA. ACTIVATION IS LIKELY DURING THE DAY ON WEDNESDAY FOR THE ENTIRE AREA. RSB/DD
In the hours before
Local storm report, Apr 27, 5:19 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
519 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 5 S TUSCUMBIA 34.65N 87.69W
04/27/2011 E70.00 MPH COLBERT AL TRAINED SPOTTER
A WIND GUST TO 70 MPH WAS REPORTED ALONG WITH POWER
OUTAGES.
&&
KWEBERLocal storm report, Apr 27, 5:36 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HAIL ATHENS 34.80N 86.97W
04/27/2011 E0.25 INCH LIMESTONE AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Apr 27, 5:52 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND DMG N MT HOPE 34.46N 87.48W
04/27/2011 LAWRENCE AL EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN IN THE MOUNT HOPE COMMUNITY.
&&
KWEBERLocal storm report, Apr 27, 6:03 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
603 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG SW CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN EMERGENCY MNGR
MOBILE HOME DAMAGE. POSSIBLE TORNADO DAMAGE.
&&
KWEBERLocal storm report, Apr 27, 6:06 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM HAIL DANVILLE 34.41N 87.08W
04/27/2011 E0.50 INCH MORGAN AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Apr 27, 6:09 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
609 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM TSTM WND DMG 3 S CULLMAN 34.14N 86.85W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES REPORTED DOWN ON HOMES. POSSIBLE TORNADO DAMAGE.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:28 AM CDT | Special Weather Statement | HUN | Colbert, Franklin | 32 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 26 min |
| Apr 27, 3:53 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 4:02 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:09 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 36 min |
| Apr 27, 4:19 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 26 min |
| Apr 27, 4:33 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 27 min |
| Apr 27, 4:36 AM CDT | Tornado Warning | HUN | Lauderdale | 9 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 35 min |
| Apr 27, 4:47 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:59 AM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 31 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 43 min |
| Apr 27, 5:14 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Madison, Marshall, Morgan | 46 min |
| Apr 27, 5:24 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 36 min |
| Apr 27, 5:27 AM CDT | Tornado Warning | HUN | Cullman | 48 min |
| Apr 27, 5:31 AM CDT | Tornado Warning | HUN | Lawrence, Morgan | 29 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 35 min |
| Apr 27, 5:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 47 min |
| Apr 27, 6:02 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 28 min |
| Apr 27, 6:19 AM CDT | Tornado Warning | HUN | Marshall | 41 min |
| Apr 27, 6:20 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 27, 6:37 AM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 23 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 46 min |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 45 min |
| Apr 27, 6:52 AM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 38 min |
| Apr 27, 7:08 AM CDT | Tornado Warning | HUN | DeKalb | 37 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 21 min |
| Apr 27, 7:25 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 20 min |
| Apr 27, 7:41 AM CDT | Tornado Warning | HUN | Jackson | 10 min |
| Apr 27, 8:22 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 38 min |
| Apr 27, 8:41 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 34 min |
| Apr 27, 8:48 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 42 min |
| Apr 27, 9:05 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 25 min |
| Apr 27, 9:14 AM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Apr 27, 9:20 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 25 min |
| Apr 27, 9:39 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 9:40 AM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 50 min |
| Apr 27, 9:57 AM CDT | River Flood Warning | HUN | Madison | 46 hr |
| Apr 27, 10:00 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 45 min |
| Apr 27, 10:03 AM CDT | River Flood Warning | HUN | Madison | 38 hr |
| Apr 27, 10:05 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 3 days |
| Apr 27, 10:08 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 9 hr |
| Apr 27, 10:08 AM CDT | River Flood Warning | HUN | Lawrence | 3 days |
| Apr 27, 10:12 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| Apr 27, 10:37 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 47 min |
| Apr 27, 10:53 AM CDT | Tornado Warning | HUN | Franklin, Lawrence, Morgan | 37 min |
| Apr 27, 10:58 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 47 min |
| Apr 27, 11:18 AM CDT | Tornado Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 11:26 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 49 min |
| Apr 27, 11:27 AM CDT | Tornado Warning | HUN | Limestone, Madison | 33 min |
| Apr 27, 11:30 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 30 min |
| Apr 27, 11:41 AM CDT | Tornado Warning | HUN | Jackson, Limestone, Madison | 34 min |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 45 min |
| Apr 27, 12:04 PM CDT | Tornado Warning | HUN | Jackson, Madison | 26 min |
| Apr 27, 12:07 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 8 hr |
| Apr 27, 12:17 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 43 min |
| Apr 27, 12:25 PM CDT | Tornado Warning | HUN | Jackson | 20 min |
| Apr 27, 12:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 8 hr |
| Apr 27, 12:31 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 29 min |
| Apr 27, 12:40 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 65 min |
| Apr 27, 1:11 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 34 min |
| Apr 27, 1:29 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| Apr 27, 1:41 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 34 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 17 min |
| Apr 27, 2:24 PM CDT | Tornado Warning | HUN | Cullman | 36 min |
| Apr 27, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 44 min |
| Apr 27, 2:43 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 32 min |
| Apr 27, 2:51 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 24 min |
| Apr 27, 3:03 PM CDT | Tornado Warning | HUN | Cullman, Madison, Marshall, Morgan | 42 min |
| Apr 27, 3:08 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 3:17 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 43 min |
| Apr 27, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 50 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Jackson | 24 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 24 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 31 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | HUN | Madison, Morgan | 38 min |
| Apr 27, 4:09 PM CDT | Tornado Warning | HUN | Franklin | 36 min |
| Apr 27, 4:11 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Madison, Morgan | 34 min |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.